Complex Bounds for Real Maps

Clark, Trevor; van Strien, Sebastian and Trejo, Sofia (2017). Complex Bounds for Real Maps. Communications in Mathematical Physics, 355(3) pp. 1001–1119.



In this paper we prove complex bounds, also referred to as a priori bounds for C3, and, in particular, for analytic maps of the interval. Any C3 mapping of the interval has an asymptotically holomorphic extension to a neighbourhood of the interval. We associate to such a map, a complex box mapping, which provides a kind of Markov structure for the dynamics. Moreover, we prove universal geometric bounds on the shape of the domains and on the moduli between components of the range and domain. Such bounds show that the first return maps to these domains are well controlled, and consequently such bounds form one of the corner stones in many recent results in one-dimensional dynamics, for example: renormalization theory, rigidity, density of hyperbolicity, and local connectivity of Julia sets.

Viewing alternatives

Download history


Public Attention

Altmetrics from Altmetric

Number of Citations

Citations from Dimensions

Item Actions